Georgia, 2004

High Wind in Georgia, September 6, 2004

September 6, 2004 · NWS CHS · 16 events in 16 counties and zones

Rain bands around the periphery of Frances caused widespread non-thunderstorm wind damage across Southeast Georgia. Numerous trees and power lines were knocked down.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Rain bands around the periphery of Frances caused widespread non-thunderstorm wind damage across Southeast Georgia. Numerous trees and power lines were knocked down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 6, 4:15 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Sep 6, 4:15 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE CHARLESTON SC
515 AM EDT MON SEP 6 2004

.UPDATE...HAVE UPDATED SRF...ZFP...AND CWF PRODUCTS FOR TORNADO
WATCH 803 IN EFFECT UNTIL 06/18Z.

&&

.PREV DISCUSSION...SHORT TERM /TODAY AND TONIGHT/...WITH DEVELOPMENT
OF WEAK COASTAL TROF COMBINED WITH THE NWLY PUSH AND ANTICIPATED
STRENGTHENING OF FRANCES AS IT MOVES INTO THE GOMEX...WILL MAINTAIN
LIKELY POPS ACRS ALL AREAS THOUGH HAVE TWEAKED THE PORTION OF SE GA
S OF I-16 UP TO 70 WHILE LEAVING REMAINING AREAS AT 60. BANDS OF
PRECIP WILL CONT TO SPIN ONSHORE THRU THE MRNG INTO THE AFTN...THEN
SCT CONVECTION WILL ADD TO THE PRECIP CHCS WITH PWATS OF 2+ INCHES
ACRS THE AREA ALONG WITH POCKETS OF DECENT LIFT. HAVE FOLLOWED GFS
TRACK WITH FRANCES AND USED ITS GUIDANCE FOR TRACKING PRECIP OVER
THE AREA DUE TO THE ETA/S POOR HANDLING OF FRANCES...BUT WILL NOT
CARRY 100 POPS AS MAV HAS FOR CHS...NBC...AND SAV. QPF WILL BE
TRICKY BUT WILL HEDGE HIGHER AMTS IN THE SRN GA COUNTIES THEN TREND
TWD LESSER AMTS GOING N. SUSPECT AMTS OF ARND 0.50 INCHES WILL BE
THE GENERAL EXTENT ACRS SE GA WITH LESSER AMTS N.

WITH BANDED PRECIP STREAMING ONSHORE...TORNADO THREAT LOOKS TO
REMAIN THRU AT LEAST MID MRNG FOR THE GA PORTION OF THE
CWFA...MAINLY ALONG AND S OF I-16 WHERE THE GREATEST CONCENTRATION
OF BANDS ARE COMING ONSHORE. LLVL SHEAR VALUES ARE RATHER HIGH OVER
SRN GA AND THIS COMBINED WITH TROPICAL MOISTURE WILL MAKE MANY STORM
CELLS A CANDIDATE FOR FUNNEL CLOUDS/TORNADOES.

PRECIP COVERAGE SHOULD LESSEN GOING INTO TNGT...BUT LIKELY POPS
SHOULD STILL HOLD GIVEN BANDED NATURE OVER SE GA AND SCT CONVECTION
WITH A FEW BANDS OVER SE SC.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...FEW CHANGES TO PREV FORECAST
THINKING. WILL CONTINUE IDEA OF GRADUALLY TAPERING OFF POPS THRU THE
WEEK. ALTHOUGH MODEL GUIDANCE CONTINUES TO BRING FRANCES CLOSER TO
THE CWFA THRU WED...AM HESITANT TO ADJUST POPS DUE TO UNCERTAINTY IN
PATH AND STRENGTH OF SYS. BY THE THU-SAT TIMEFRAME... MAIN PRECIP
CONCERN WILL BE UPR TROF THAT IS STILL FCST TO SWING TWD THE FCST
AREA BUT IS SLOW TO ARRIVE. WEAK FNTL BNDRY MAY TRY TO MOVE THRU THE
AREA FRI NGT AHEAD OF THE TROF...THUS GIVING ANOTHER POSSIBLE FOCUS
OF PRECIP. WILL MAINTAIN CHC POPS AT THE TAIL END OF THE FCST.

AS FOR TEMPS...BARELY ANY CHANGE IN AIRMASS IS EXPECTED THRU FRI
THUS WILL CONTINUE WITH WARM/HUMID CONDS UNTIL THEN. MINOR COOLING
MAY TAKE PLACE FOR THE WEEKEND WITH THE POSSIBLE FROPA...BUT NOT
ENOUGH TO MAKE A MAJOR DIFFERENCE. IF ANYTHING...TEMPS MAY FALL A
BIT BELOW NORMAL.

&&

.WIND ADVISORY...WITH FRANCES MOVG FURTHER W AWAY FROM THE AREA...AM
HAVING A HARD TIME FINDING A WAY TO MAINTAIN 30-35MPH SUSTAINED
WINDS FOR 1+ HRS. ALTHOUGH AN ISOLD GUST MAY REACH THAT HIGH...WILL
CAP WINDS FOR SE GA COUNTIES AT 30 MPH AND THUS DROP THE WIND ADVY.

&&

.COASTAL IMPACTS...PLAN TO CONTINUE THE HIGH SURF ADVISORY FOR THE
ENTIRE COASTAL AREA OF RESPONSIBILITY ALONG WITH THE HIGH RISK OF
RIP CURRENTS. MARINE AREA STILL SUBJECT TO GOOD ONSHORE FLOW...AND
BREAKERS THE PAST COUPLE OF DAYS AT ALL BEACHES HAVE COME IN AT 4-6
FEET. DESPITE DECRG WAVE PERIODS AND INCRD WAVE COMPONENT...WILL
CONTINUE TO EXPECT BREAKERS IN EXCESS OF 3 TO 5 FT THROUGH TDA AND
POSSIBLY INTO TNGT. RIP CURRENT RISK REMAINS HIGH AND SURF CONDS
REMAIN HAZARDOUS.

&&

.MARINE...WITH FRANCES SLOWLY MOVG AWAY FROM THE MARINE AREA AND ITS
EFFECTS GOING WITH IT...CONDS ARE NOW ON THE SLOW ROAD TO RECOVERY.
WIND SPEEDS AT AREA BUOYS HAVE GENERALLY FALLEN TO THE 20-30 KT
RANGE AND AS SUCH WILL BE ABLE TO REMOVE GALE HEADLINES FROM ALL GA
WATERS. HOWEVER...LINGERING COASTAL TROF AND HIGH PRES TO THE NE
WILL KEEP GOOD PRES GRAD IN PLACE. THAT...COMBINED WITH SLOWLY
FALLING WAVE HEIGHTS...WILL ALLOW FOR A PROLONGED PERIOD OF SCA
CONDS FOR ALL WATERS EXCEPT THE HARBOR. HAVE MADE ONLY MINOR TWEAKS
TO PREV THINKING DURG THE MIDWEEK PERIOD BUT ALL SIGNS INDICATE A
SLOW FALL.

NEXT CONCERN BECOMES INCOMING SWELLS FROM HURCN IVAN FOR THE END OF
THE WEEK INTO NEXT WEEKEND. HAVE MAINTAINED IDEA OF RISING WAVES FOR
THE END OF THE FCST PD BUT WILL NOT GO TO ANY EXTREMES UNTIL TRACK
FCST BECOMES A BIT CLEARER.

&&

.AVIATION...BANDS OF PRECIP ARE THE TRICKY CONCERN FOR BOTH
TERMINALS...ESP KSAV WHICH HAS THE BETTER CHANCE OF THE TWO AIRPORTS
OF RECEIVING PRECIP. HAVE INCLUDED MORE TIME PERIODS OF PRECIP AT
KSAV THAN KCHS...BOTH BOTH WILL EXPERIENCE PERIODS OF MVFR/IFR CIGS.
WINDS WILL AGAIN KICK UP TO SUSTAINED 12-17 KT SPEEDS WITH HIGHER
GUSTS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY THROUGH 8 PM MONDAY GAZ117-119-139-141.
     TORNADO WATCH ALL GA COUNTIES UNTIL 2 PM.
SC...HIGH SURF ADVISORY THROUGH 8 PM MONDAY SCZ048>051.
     TORNADO WATCH SC047-048-051 UNTIL 2 PM.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-352-354-374.
         TORNADO WATCH AMZ352-354 UNTIL 2 PM.
&&

JPC
Hazardous weather outlook, Sep 6, 4:58 AM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
558 AM EDT MON SEP 6 2004

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-071000-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON...
EDISTO BEACH...HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...
RIDGELAND...SAINT GEORGE AND WALTERBORO
558 AM EDT MON SEP 6 2004

...TORNADO WATCH FOR SOUTHEAST GEORGIA AND PORTIONS OF SOUTHEAST
SOUTH CAROLINA UNTIL 2 PM EDT...
...HIGH SURF ADVISORY...
...HIGH RISK OF RIP CURRENTS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE WEATHER...A THREAT FOR ISOLATED TORNADOES EXISTS THROUGH THIS
AFTERNOON AS RAIN BANDS FROM TROPICAL STORM FRANCES MOVE ACROSS THE
AREA. PLEASE REFER TO SPECIAL WEATHER STATEMENTS REGARDING WATCHES
ISSUED FOR FURTHER INFORMATION.

.MARINE...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE GEORGIA AND
SOUTH CAROLINA COASTS. A HIGH SURF ADVISORY ALSO IS IN EFFECT AS
LARGE WAVES OF 9 TO 15 FEET BREAK ALONG THE BEACHES. BEACH EROSION IS
ALSO POSSIBLE PARTICULARLY AROUND THE TIME OF HIGH TIDE. PLEASE REFER
TO THE LATEST SPECIAL WEATHER STATEMENTS...SURF ZONE FORECASTS...AND
COASTAL FLOOD STATEMENTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
.MARINE...A HIGH RISK OF RIP CURRENTS MAY EXTEND INTO TUESDAY ALONG
WITH THE POSSIBILITY OF HIGH SURF. PLEASE REFER TO THE LATEST SPECIAL
WEATHER STATEMENTS...SURF ZONE FORECASTS...AND COASTAL FLOOD
STATEMENTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY....
PARTICULARLY IN THOSE AREAS WITHIN A SEVERE WEATHER WATCH.

JPC

In the hours before

Special weather statement, Sep 6, 2:51 AM EST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 AM EDT MON SEP 6 2004

SCZ047-048-051-060830-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
351 AM EDT MON SEP 6 2004

...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY
THROUGH 430 AM EDT...

AT 351 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES SOUTHEAST OF FOREST
BEACH...OR ABOUT 15 MILES SOUTHEAST OF HILTON HEAD ISLAND...MOVING
NORTHWEST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AREAS IN AND AROUND GRASSLAWN BEACH...FOLLY FIELD...FOREST BEACH...
HILTON HEAD ISLAND...HARBORTOWN...SEA PINES...LAWTON...CALIBOGUE
CAY...DAUFUSKIE ISLAND AND MYRTLE ISLAND THROUGH 430 AM EDT.

GUSTY WINDS OF 55 MPH CAN BE EXPECTED.
Special weather statement, Sep 6, 3:55 AM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 AM EDT MON SEP 6 2004

GAZ087-088-099>101-114>119-137>141-SCZ047-048-051-061800-
BEAUFORT-BULLOCH-CANDLER-COASTAL BRYAN-COASTAL CHATHAM-
COASTAL JASPER-COASTAL LIBERTY-COASTAL MCINTOSH-EFFINGHAM-EVANS-
INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...BEAUFORT...
HILTON HEAD ISLAND AND RIDGELAND
455 AM EDT MON SEP 6 2004

...TORNADO WATCH IN EFFECT UNTIL 2 PM EDT...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. THE WATCH INCLUDES THE SOUTHEAST SOUTH CAROLINA COUNTIES OF
BEAUFORT AND JASPER ALONG WITH ADJACENT COASTAL WATERS. THE WATCH
INCLUDES THE SOUTHEAST GEORGIA COUNTIES OF BRYAN...BULLOCH...
CANDLER...CHATHAM...EFFINGHAM...EVANS...JENKINS...LIBERTY...LONG...
MCINTOSH...SCREVEN...AND TATTNALL ALONG WITH ADJACENT COASTAL WATERS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JPC
Special weather statement, Sep 6, 4:45 AM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 AM EDT MON SEP 6 2004

GAZ117-119-139-141-SCZ048>051-062300-
BEAUFORT-CHARLESTON-COASTAL BRYAN-COASTAL CHATHAM-COASTAL COLLETON-
COASTAL JASPER-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...DARIEN...WILMINGTON...WILMINGTON ISLAND...
BEAUFORT...CHARLESTON...EDISTO BEACH AND HILTON HEAD ISLAND
545 AM EDT MON SEP 6 2004

...A HIGH RISK FOR RIP CURRENTS CONTINUES...

A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE BEACHES OF
SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THE
REMAINDER OF THE HOLIDAY WEEKEND. A HIGH RISK OF RIP CURRENTS MEANS
THAT WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP
CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE
SURF.

SWELLS FROM TROPICAL STORM FRANCES ALONG WITH PERSISTENT ONSHORE
WINDS WILL CONTINUE TO AFFECT THE COASTS OF SOUTH CAROLINA AND
GEORGIA THROUGH THE FIRST PART OF THIS WEEK...ENHANCING THE RISK OF
RIP CURRENTS.

RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM
THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY
TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE
CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM
DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME
EXHAUSTED QUICKLY.

ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND
SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WCHS.CSC.NOAA.GOV.

JPC
Special weather statement, Sep 6, 5:09 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 AM EDT MON SEP 6 2004

GAZ137-138-140-141-061100-
COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
609 AM EDT MON SEP 6 2004

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY AND
LIBERTY COUNTY THROUGH 700 AM EDT...

AT 609 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF RACCOON BLUFF...OR
ABOUT 15 MILES EAST OF DARIEN...MOVING NORTHWEST AT 55 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SAPELO
ISLAND...RACCOON BLUFF...VALONA...MERIDIAN...FAIRHOPE...
RESCENT...SHELLMAN BLUFF...PINE HARBOR AND EULONIA THROUGH 700 AM
EDT.

GUSTY WINDS TO 55 MPH CAN BE EXPECTED.
Special weather statement, Sep 6, 6:00 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 AM EDT MON SEP 6 2004

GAZ116-138-061130-
INLAND BRYAN-INLAND LIBERTY-
700 AM EDT MON SEP 6 2004

...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND LIBERTY COUNTY
THROUGH 730 AM EDT...

AT 700 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DANIEL...OR ABOUT 4 MILES WEST OF
RICHMOND HILL...MOVING NORTHWEST AT 35 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND DANIEL...LETFORD...WILLIE AND
PEMBROKE THROUGH 730 AM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Sep 6, 6:24 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
724 AM EDT MON SEP 6 2004

GAZ119-061200-
COASTAL CHATHAM-
724 AM EDT MON SEP 6 2004

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 800 AM
EDT...

AT 724 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF SAVANNAH BEACH...OR
ABOUT 18 MILES SOUTHEAST OF SAVANNAH...MOVING NORTHWEST AT 40 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TYBEE
ISLAND...SAVANNAH BEACH...FORT SCREVEN...WILMINGTON ISLAND...
WILMINGTON...TURNERS ROCK...GOLDEN ISLES...WORMSLOE...WYMBERLY AND
THUNDERBOLT THROUGH 800 AM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 high wind. Local standard time, as filed.

High Wind, Bulloch

When
September 6, 7:00 AM EST to 12:00 PM EST
Where
Bulloch forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.397, -81.743 (the zone’s center; the record gives no point)

High Wind, Candler

When
September 6, 7:00 AM EST to 12:00 PM EST
Where
Candler forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.403, -82.074 (the zone’s center; the record gives no point)

High Wind, Coastal Bryan

When
September 6, 7:00 AM EST to 11:30 AM EST
Where
Coastal Bryan forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT

High Wind, Coastal Chatham

When
September 6, 7:00 AM EST to 11:30 AM EST
Where
Coastal Chatham forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT

High Wind, Coastal Liberty

When
September 6, 7:00 AM EST to 11:30 AM EST
Where
Coastal Liberty forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT

High Wind, Coastal McIntosh

When
September 6, 7:00 AM EST to 11:30 AM EST
Where
Coastal McIntosh forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT

High Wind, Effingham

When
September 6, 7:00 AM EST to 12:00 PM EST
Where
Effingham forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.367, -81.341 (the zone’s center; the record gives no point)

High Wind, Evans

When
September 6, 7:00 AM EST to 12:00 PM EST
Where
Evans forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.157, -81.887 (the zone’s center; the record gives no point)

High Wind, Inland Bryan

When
September 6, 7:00 AM EST to 11:30 AM EST
Where
Inland Bryan forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT

High Wind, Inland Chatham

When
September 6, 7:00 AM EST to 11:30 AM EST
Where
Inland Chatham forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT

High Wind, Inland Liberty

When
September 6, 7:00 AM EST to 11:30 AM EST
Where
Inland Liberty forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT

High Wind, Inland McIntosh

When
September 6, 7:00 AM EST to 11:30 AM EST
Where
Inland McIntosh forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT

High Wind, Long

When
September 6, 7:00 AM EST to 11:30 AM EST
Where
Long forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.753, -81.746 (the zone’s center; the record gives no point)

High Wind, Jenkins

When
September 6, 7:45 AM EST to 12:00 PM EST
Where
Jenkins forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.793, -81.963 (the zone’s center; the record gives no point)

High Wind, Screven

When
September 6, 7:45 AM EST to 12:00 PM EST
Where
Screven forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.751, -81.612 (the zone’s center; the record gives no point)

High Wind, Tattnall

When
September 6, 7:45 AM EST to 12:00 PM EST
Where
Tattnall forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.046, -82.058 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423191, 5423192, 5423193, 5423194, 5423195, 5423196, 5423197, 5423198, 5423199, 5423200, 5423201, 5423241, 5423243, 5423242, 5423244, 5423245.